# SDR CA990310092

- Difficulty date: January 8, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Dhav DHC8102
- Engine: Pwa PW120A
- System (JASC): 7250 · Turbine Section
- Part: Hp Turbine
- Condition: Damaged
- Location: Nr 2 Engine
- Part time: 21,734 hours
- Stage of operation: AP
- Nature of condition: A
- Precautionary procedure: E, B

## Discrepancy

(CAN) NR 2 ENGINE HAD A TORQUE SURGE OF 107 PERCENT ON APPROACH.  THE TORQUE SURGE SUBSIDED AFTER A FEW SECONDS. THEN A LOUD BANG WAS HEARD AND THERE WAS SMOKE IN THE COCKPIT AND CABIN.  THE AIRCRAFT DECLARED AN EMERGENCY AND LANDED WITHOUT INCIDENT.  POST-FLIGHT INSPECTION FOUND WHEN THE HP TURBINE WAS TURNED A WEIRD SOUND WAS HEARD.  THE ENGINE WAS REPLACED.  THE REMOVED ENGINE WAS SENT TO P&W FOR INVESTIGATION.
